| Model Number |
400SMTXSFT2H08 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the pusher assembly kink observed near the mid-joint.During functional testing, strong resistance was experienced while attempting to advance the smart coil from its returned position within the introducer sheath, and the smart coil could not be advanced at all.Further evaluation revealed an additional pusher assembly kink.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a embolization procedure using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, a smart coil would not unsheath when entering the hub of the microcatheter.Therefore, the smart coil was removed.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.